MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13600000
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation nor were x-rays provided to confirm the reported event.Information received indicates product is being used in conjunction with another manufacturer's product.Labeling review: ".Compatibility: do not use reline system with components of other systems than armada system.Refer to the armada system instructions for use for a list of the armada system indications of use." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw.The bulleted portion of the nose of the rod and the faceted portion of the rod (where the inserter locks down on the rod) must extend fully outside of the most inferior or most superior tulip on the construct.The set screw cannot be locked down on this unusable portion of the rod, as this may compromise the stability of the construct.Cross connectors are designed specific to the rod diameter and cannot be used on the tapered section of tapered rods.If using cross connectors on tapered rods, only attach them on constant diameter rod sections." no product returned for investigation.
 
Event or Problem Description
A patient underwent posterior spinal fusion at l4-5 levels using medtronic legacy 5.5 (date unknown).On (b)(6) 2017, stryker pedicle screws were placed at t11-12 levels, hooks were placed at t10 level and reline-o connectors were placed at l4/5 levels, stryker 6.0 mm cocr rods were placed.Reportedly, l1-l3 levels were skipped due to spinal caries.On (b)(6) 2018, it was confirmed that one side of the rod was cranially displaced and separated from the connector.A revision procedure is planned on (b)(6) 2018, to replace the connector with stryker's connector.No patient injury has been reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7224865
Report Number2031966-2018-00008
Device Sequence Number1447899
Product Code NKB
UDI-Device Identifier00887517551719
UDI-Public00887517551719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number13600000
Device Lot NumberNU18061
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1